MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION SYSTEM BONE FUNNEL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION SYSTEM BONE FUNNEL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number II-1-0431
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported event was confirmed by review of x-rays provided.The device history record was reviewed, and no discrepancies were found.A review of the complaint history determined that no further action was required as no trends were identified.The recovered shell and shim construct, bone funnel, and tamp were returned to integrity implants for evaluation.There was no evidence of damage present on the implants or the instrumentation.All devices were conforming to specifications.Investigation results concluded that the reported event was due to deviation from the surgical technique.There are warnings in the surgical technique manual to refrain from using a mallet to advance the graft, as this type of event can occur.A summary of the investigation has been communicated to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Integrity implants will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial one-level transforaminal lumbar interbody fusion procedure.During the procedure, after the implanted devices had been placed and expanded, the surgeon proceeded to fill the space with autologous bone graft.While implanting the graft, the surgeon attempted to use a mallet to drive the graft down the funnel.In doing so, the force to the funnel impacted the interbody construct and resulted in migration of the construct into the retroperitoneal space, where it could not be retrieved.A new interbody construct was successfully placed, filled, and the posterior incision was closed.Subsequently, general surgery assisted in removal of the construct anteriorly.The additional surgical approach resulted in a procedural delay of approximately one hour.No additional patient consequences were reported.

Brand Name
FLAREHAWK INTERBODY FUSION SYSTEM BONE FUNNEL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
MDR Report Key11435421
Report Number3012797630-2021-00005
Device Sequence Number19655108
Product Code LXH
UDI-Device Identifier00818613020250
UDI-Public(01)00818613020250(10)2630
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberII-1-0431
Device Catalogue NumberII-1-0431
Device Lot Number2630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE TAMP, II-1-0435, 2630; FH9 10MM X 29MM 6DEG SHIM, FHTAS10627X, 10100059; FH9 29MM SHORT SHELL, FHTACS0027SB, 10190016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR